Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 13, 2010, 8:42 AM CDT. It was in force for 93 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2010, 8:42 AM CDT (13:42 UTC)
- Expired
- Apr 13, 2010, 10:15 AM CDT
- In force
- 93 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 47 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:15 AM CDT | FLOOD | 2 Sse Luquillo, PR | 1 LANE BLOCKED BY STANDING WATER IN FRONT OF WALGREENS IN SECTOR TROPEZON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
461
WGCA52 TJSJ 131342
FFWSJU
PRC053-089-131545-
/O.NEW.TJSJ.FF.W.0007.100413T1342Z-100413T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
942 AM AST TUE APR 13 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
FAJARDO
* UNTIL 1145 AM AST
* AT 936 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FOR THE LAST SEVERAL HOURS FOR THE LOWER PORTIONS OF
THE MUNICIPALITY OF LUQUILLO AND A SMALL PORTION OF FAJARDO ALONG
THE COMMON BORDER. THESE AREAS WILL LIKELY HAVE AREAS OF DEEP WATERS
AND IMPASSABLE ROADS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1830 6571 1833 6574 1838 6572 1840 6570
1837 6567 1832 6568
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
154
WGCA72 TJSJ 131515
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1115 AM AST TUE APR 13 2010
PRC053-089-131525-
/O.CAN.TJSJ.FF.W.0007.000000T0000Z-100413T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUQUILLO PR-FAJARDO PR-
1115 AM AST TUE APR 13 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAJARDO AND
LUQUILLO MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
LAT...LON 1830 6571 1833 6574 1838 6572 1840 6570
1837 6567 1832 6568
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 8:28 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 13, 8:28 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 928 AM AST TUE APR 13 2010 .UPDATE...HEAVY SHOWERS NOW IN PROGRESS OVER EXTREME EASTERN PUERTO RICO AND MODERATE SHOWERS COMING FOR SAINT THOMAS. SHOWERS ON SOUTHEAST COAST SHOULD BE BRIEF HOWEVER. ISSUED URBAN AND SMALL STREAM FLOOD ADVISORY FOR AMOUNTS OF UP TO 3 INCHES AND 6 HOUR GAGE TOTAL ON WESTERN FRINGE OF PRECIPITATION AREA IS ABOVE 2 INCHES. THIS RAIN SHOULD ABATE BY NOON BUT HAVE UPDATED GRIDS TO REFLECT CURRENT SITUATION. QPS PRODUCT DOES NOT REFLECT BEST RAIN AREAS SINCE BASINS ARE MORE INLAND...BUT HAVE UPDATED TOTALS THERE TOO. WESTERN PUERTO RICO'S RAIN SHOULD BEGIN AFTER NOON. && .DISCUSSION...SOUNDING SHOWS VERY MOIST LOWER LEVELS AND UNSTABLE CONDITIONS TO 45 THOUSAND FEET. SINCE GOOD MOISTURE NOW GOES TO 24 THOUSAND FEET EXPECT GOOD SHOWER ACTIVITY AND ISOLATED THUNDERSTORMS OVER WESTERN PUERTO RICO AFTER NOON AND SOME SHOWERS COULD OCCUR ANYWHERE IN THE AREA. && .AVIATION...MORE EXTENSIVE MVFR AND MOUNTAIN OBSCURATION SHOULD BE EXPERIENCED IN EASTERN PUERTO RICO THROUGH 13/17Z...AND AFTER 13/17Z ISLAND WIDE. && .PREV DISCUSSION... /ISSUED 522 AM AST TUE APR 13 2010/ SYNOPSIS...AT MID AND UPPER LEVELS...WINDS OVER THE AREA ARE WEST DUE TO HIGH PRESSURE SOUTHEAST OF THE WINDWARD ISLANDS AND A PASSING TROUGH TO THE NORTH. THERE IS A STRONG JET BETWEEN 20 NORTH AT UPPER LEVELS THAT WILL HAVE A DIRECT INFLUENCE ON THE WEATHER THROUGH FRIDAY. DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO AFFECT THE LOCAL ATLANTIC OFF SHORE WATERS. ALSO SCATTERED SHOWERS AFFECTED THE EASTERN PORTION OF PUERTO RICO...CULEBRA...VIEQUES AND THE USVI. THESE SHOWERS HAVE REMAINED CONSISTENT THROUGH THE OVERNIGHT HOURS...THEREFORE EXPECT MORE SHOWERS TO MOVE ONSHORE AND AFFECT THE EASTERN AND SOUTHERN PORTIONS OF PUERTO RICO. SIGNIFICANT CHANGES IN THE WEATHER PATTERN HAVE ALREADY STARTED AS THE SUB TROPICAL JET IS NOW SITUATED NORTH OF OUR LOCAL FORECAST AREA. THIS FEATURE WILL BRING MID LEVEL SHORT WAVES ACROSS THE AREA THROUGH THE INCOMING WEEKEND. THESE SHORT WAVES WILL HELP IN THE ENHANCEMENT OF AFTERNOON CONVECTION AND OVERNIGHT SHOWERS. THE LOCATION OF THESE SHOWERS AND THUNDERSTORMS WILL BE TRICKY AS MODELS SUGGEST THE DEVELOPMENT OF A LOW LEVEL LOW PRESSURE SOMEWHERE IN OUR LOCAL REGION. WIND PATTERNS GENERATED BY THIS LOW WILL DICTATE WHERE SHOWERS WILL BE CONCENTRATED. WE BASED THIS FORECAST ON THE LATEST RUN OF THE GFS MODEL...WHERE THE LOW LEVEL LOW PRESSURE DEVELOPS NORTHEAST OF PUERTO RICO. AVIATION...GENERALLY VFR CONDITIONS SHOULD PREVAIL ACROSS ALL TAF SITES DURING THE MORNING HOURS. HOWEVER...BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE ACROSS TJSJ...TISX...TIST...AND TJPS IN PASSING SHOWERS. DURING THE AFTERNOON HOURS...MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE ACROSS TJMZ...AND TJBQ THROUGH 13/23Z. MARINE...WINDS WILL CONTINUE TO SLIGHTLY DECREASE TODAY AND THEREFORE SEAS WILL SUBSIDE TO BELOW SCA CRITERIA ACROSS ALL LOCAL WATERS. MARINER SHOULD MONITOR OUR FORECAST AS DANGEROUS MARINE CONDITIONS COULD DEVELOP AFTER THURSDAY AS A HIGH PRESSURE BUILDS ACROSS THE REGION INCREASING THE WINDS AND SEAS ACROSS ALL THE LOCAL WATERS. THESE FRESH TO STRONG WINDS ARE EXPECTED TO GENERATE CONFUSED SEAS THROUGH THE WEEKEND. THIS MARINE FORECAST IS BASED ON THE DEVELOPMENT OF THE LOW LEVEL PRESSURE DEVELOPING NE OF THE LOCAL REGION. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 88 76 / 50 30 40 40 STT 85 76 86 77 / 50 50 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/12
Hazardous weather outlook, Apr 13, 4:46 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 546 AM AST TUE APR 13 2010 AMZ710>745-PRZ001>013-141000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WHICH COULD PRODUCE PERIODS OF HEAVY RAINFALL. URBAN AND SMALL STREAM FLOODING ARE LIKELY...MAINLY OVER THE WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME DURING THIS WEEK. AMZ715-725-VIZ001-002-141000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME THIS WEEK.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:47 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Apr 13, 9:44 AM CDT | Areal Flood Advisory | JSJ | 94 min | |
| Apr 13, 2:42 PM CDT | Areal Flood Advisory | JSJ | 84 min | |
| Apr 13, 2:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 13, 3:10 PM CDT | Special Marine Warning | JSJ | 97 min | |
| Apr 13, 3:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 13, 4:41 PM CDT | Special Marine Warning | JSJ | 109 min | |
| Apr 13, 5:13 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 13, 5:51 PM CDT | Flash Flood Watch | JSJ | 25 hr | |
| Apr 13, 6:26 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Apr 13, 6:45 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Apr 13, 6:56 PM CDT | Special Marine Warning | JSJ | 67 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.